Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 21, 2021, 4:14 PM EDT for Monroe County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2021, 4:14 PM EDT (20:14 UTC)
- Expired
- Jul 21, 2021, 5:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Miami, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 43 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2741 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
933 WWUS82 KMFL 212014 SPSMFL Special Weather Statement National Weather Service Miami FL 414 PM EDT Wed Jul 21 2021 FLZ073-075-174-212100- Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami- Dade County FL- 414 PM EDT Wed Jul 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAINLAND MONROE AND SOUTHERN MIAMI-DADE COUNTIES UNTIL 500 PM EDT... * At 414 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Mahogany Hammock, or 17 miles northeast of Flamingo, moving south at 5 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Everglades National Park, Pa-Hay- Okee Overlook and Mahogany Hammock. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2557 8085 2549 8065 2524 8067 2530 8095 TIME...MOT...LOC 2014Z 013DEG 6KT 2536 8079 $$ HALLMAN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 21, 2:27 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 21, 2:27 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Miami FL 227 PM EDT Wed Jul 21 2021 ...Wet Weekend Ahead... .SHORT TERM (Rest of Today and Thursday)... High pressure across the area with light wind flow. Plenty of moisture over South Florida with a precipitable water value of 1.8 inches. Convection will develop along the seabreezes this afternoon and move towards northern portions of the area, the Lake Okeechobee region, and east coast. Additional development will be along outflow boundaries and sea breeze interactions. The main impacts will be lightning, locally heavy rainfall and gusty winds. Locally heavy rainfall with slow storm motion and repeated rounds of storms may lead to flooding concerns for localized areas. Flooding concerns will be increased in areas that also saw heavy rainfall yesterday, if these same areas see heavy downpours again today. High pressure will continue as we move into Thursday. Light wind flow will allow for a similar pattern of mainly sea breeze driven convection. Models hint at a little less moisture tomorrow so lower overall coverage. However, scattered showers and storms will be possible in the afternoon along the sea breezes and move towards the interior. Highs each afternoon will be in the 90s with heat index values in the low to mid 100s. ... .LONG TERM (Thursday Night through Wednesday)... Upper-level ridging over the peninsula will continue to displace westward and into the GOMEX Friday while mid-upper level troughing digs southward over the SE CONUS, shifting and weakening steering flow from the NW with SE/S surface winds. A few impulses embedded within the weak flow may traverse southward across the FL peninsula which may enhance afternoon convection at times. At the same time, models are suggesting a plume of Saharan Dust pushing into the area through the weekend, though the majority looks to stay to the south of the CWA. Looking at a couple parameters, 500mb temperatures are forecast to be on the warmer side (-6C to -6.5C) and forecast PW's look to periodically climb as high as 2.5 inches. The good news is that the warmer temperatures aloft could limit instability and possibly afternoon/evening storm coverage, however, maintaining widespread showers and storms through the weekend. Due to the NW steering flow, highest PoPs will focus over inland sections and east coast areas towards the latter half of the day to close out the work week and weekend. A few storms could be strong Friday through the weekend, especially from plenty of diurnal heating and multiple boundary/sea breeze interactions/collisions. By the middle to end of the weekend, a broad trough of low pressure associated with a decaying frontal boundary will push off the coast of central FL and into the Atlantic waters. The NHC has placed a 20 percent chance of tropical development within the next 5 days. With that said, did cap PoPs at 70 percent for the first half of the long term owing to a little bit of uncertainty as to how far south a surface trough/front digs. Right now the ECMWF and GFS are on the same page by stalling the trough/front across central FL but since this is several days out, this can most certainly change. Hydro will be a concern to close out the week, especially for east coast locations where repeated rounds of heavy rain are forecast. Stay tune to weather updates and the forecast. By early next week, E steering flow returns and high pressure returns, bringing South FL back to its normal summertime pattern, with morning showers and perhaps a storm along the Atlantic/east coast and afternoon/early evening convection in inland areas and the Gulf Coast. High temperatures near average, with highs in the upper 80s to lower 90s. Heat indices may approach heat advisory criteria at times during the extended period, though uncertainty remains due to expected rainfall and cloud coverage. && .AVIATION(18Z TAFS)... VCTS this afternoon may bring periods of MVFR/IFR with thunderstorms along the sea breeze. TEMPOS will be added with amendments as confidence and timing of impacts increase. Outside of thunderstorm activity, VFR should continue to prevail. SE winds today, except for KAPF with the Gulf breeze this afternoon. Light and variable winds overnight and tomorrow morning. Showers and storms will be possible late in the period. && .MARINE... High pressure continues to dominate across the area with south to southeasterly winds continuing over the local waters. Scattered showers and thunderstorms are forecast each day, with locally higher winds and seas possible in and near any showers and storms. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 91 79 91 / 20 40 10 50 West Kendall 77 92 77 92 / 10 40 10 50 Opa-Locka 77 92 77 91 / 20 40 10 50 Homestead 78 91 77 90 / 10 30 10 40 Fort Lauderdale 79 91 79 90 / 20 40 10 50 N Ft Lauderdale 78 91 79 90 / 20 40 10 60 Pembroke Pines 77 91 77 90 / 20 40 10 60 West Palm Beach 77 91 77 91 / 20 40 20 60 Boca Raton 78 91 79 91 / 20 40 10 60 Naples 78 92 77 91 / 10 30 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Thursday and Aviation/Marine...Kelly Thursday Night through Wednesday...Fell Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 21, 3:19 PM EDT, 55 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 319 PM EDT Wed Jul 21 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 220730- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 319 PM EDT Wed Jul 21 2021 ...Scattered to Numerous Showers and Storms this Afternoon... ...Flooding Possible with Heavy Showers and Storms this Afternoon... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms, especially over the east coast metro areas and Lake Okeechobee region. The primary impacts will be lightning strikes, gusty winds, and locally heavy rainfall. Wind: A few storms could be strong enough to produce wind gusts up to 50 mph this afternoon and evening. Flooding: Localized flooding is possible with the heaviest downpours and instances of multiple rounds of heavy rain over the same location this afternoon and evening. Waterspouts: There is a slight chance of waterspouts over the local South Florida waters. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Scattered thunderstorms are possible each day. The greatest coverage of showers and thunderstorms will be over the interior and east coast metro areas through the end of the week and into the weekend. Frequent lightning, heavy downpours, and gusty winds will be possible with the strongest thunderstorms. Flooding will also be possible, especially in areas repeatedly experiencing rounds of heavy rain. Heat indices are forecast to climb into the low to mid 100s for the middle and later portions of the week. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Fell
In the hours before
Local storm report, Jul 21, 11:00 AM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1100 AM EDT WED JUL 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM WATER SPOUT 20 WSW BONITA SHORES 26.22N 82.15W
07/21/2021 GMZ656 FL PUBLIC
MARINER SHARED VIDEO FOOTAGE OF A WATERSPOUT ASSOCIATED
WITH A SHOWER LOCATED APPROXIMATELY 20 MILES WEST OF
WIGGINS PASS.
&&
EVENT NUMBER MFL2100043
SRBSpecial weather statement, Jul 21, 2:12 PM EDT, 2 hours 2 minutes before
Special Weather Statement National Weather Service Miami FL 212 PM EDT Wed Jul 21 2021 FLZ067-068-168-211915- Coastal Palm Beach County FL-Inland Palm Beach County FL- Metro Palm Beach County FL- 212 PM EDT Wed Jul 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY UNTIL 315 PM EDT... * At 211 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from near Juno Ridge to near Loxahatchee Groves to Loxahatchee NWR. These storms were nearly stationary. * Winds in excess of 45 mph and funnel clouds possible with these storms. * Locations impacted include... West Palm Beach, Boynton Beach, Delray Beach, Wellington, Palm Beach Gardens, Lake Worth, Riviera Beach, Palm Beach, Juno Beach, Ocean Ridge, Greenacres, Royal Palm Beach, Palm Springs, North Palm Beach, Lantana, Lake Park, Atlantis, Haverhill, Cloud Lake and Palm Beach International Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2686 7999 2646 8005 2648 8046 2690 8022 TIME...MOT...LOC 1811Z 329DEG 2KT 2686 8011 2668 8026 2652 8031 BAXTER
Special weather statement, Jul 21, 4:14 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 414 PM EDT Wed Jul 21 2021 FLZ073-075-174-212100- Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami- Dade County FL- 414 PM EDT Wed Jul 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAINLAND MONROE AND SOUTHERN MIAMI-DADE COUNTIES UNTIL 500 PM EDT... * At 414 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Mahogany Hammock, or 17 miles northeast of Flamingo, moving south at 5 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Everglades National Park, Pa-Hay- Okee Overlook and Mahogany Hammock. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2557 8085 2549 8065 2524 8067 2530 8095 TIME...MOT...LOC 2014Z 013DEG 6KT 2536 8079 HALLMAN
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:12 PM EDT | Special Weather Statement | MFL | Palm Beach | 63 min |
| Jul 21, 2:24 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 114 min |
| Jul 21, 4:20 PM EDT | Special Weather Statement | MFL | Broward | 40 min |
| Jul 21, 4:58 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Jul 21, 5:35 PM EDT | Special Weather Statement | MFL | Broward | 40 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.